MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: (b)(6).Occupation: cath lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, upon successful completion of an atherectomy procedure, a flexor ansel guiding sheath separated at the hub upon removal of the sheath from the patient.Access was obtained from the right common femoral artery to target the left superficial femoral artery.Another manufacturer's wire guide, atherectomy device, and unknown drug-coated balloon were used during the procedure.The anatomy was heavily calcified; however, resistance was not reported upon insertion or removal of the device.The dilator was not reinserted prior to removal, and nothing was in the lumen of the device at the time of hub separation.The hub was used to pull the device from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, upon successful completion of an atherectomy procedure, a flexor ansel guiding sheath separated at the hub upon removal of the sheath from the patient.Access was obtained from the right common femoral artery to target the left superficial femoral artery.Another manufacturer's wire guide, atherectomy device, and unknown drug-coated balloon were used during the procedure.The anatomy was heavily calcified; however, resistance was not reported upon insertion or removal of the device.The dilator was not reinserted prior to removal, and nothing was in the lumen of the device at the time of hub separation.The hub was used to pull the device from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ instructions for use: ¿sheath removal: remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing sheath and dilator as a unit.¿ from the information provided upon review of the customer testimony, dmr, dhr, and ifu cook concluded that the device was manufactured to specification.Information provided by the customer revealed that the hub was being used to pull the sheath from the patient which is addressed in the ifu where it states, ¿avoid applying traction to hub during removal.¿ therefore, cook has concluded that unintended use error contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14140858
Report Number1820334-2022-00606
Device Sequence Number3986047
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)250111(10)14465005
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number14465005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPIDER WIRE, TURBO HULK
Patient SexUnknown